Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

How to get rid of purple color from sunburn on ankles and feet?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4116 Questions
i got sunburned four days ago while wearing leggings and a singlet top at the beach. my face and arms have started to heal and XXXXXXX but my ankels and feet are still a redish purplish colour. they did swell on day two but now the swelling and pain is gone but the purplish colour remains. im not sure what this is as I have never had this before and the rest of the sunburn on my arms and face is going away. do I need to see a doctor?
Posted Fri, 3 Jan 2014 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer: photo-sensitivity with Acute photo-toxic reactions Detailed Answer: Hello, Welcome and thanks for posting your query to healthcare magic. I completely understand your concern for events occurred after sun exposure. After reading the compete problem with diligence it appears to be photo-sensitivity reactions with Acute photo-toxic reaction. To explain you simply- our skin is accustomed to the normal exposure of the sun light. But many a times due to acute exposure to sun there is sudden reactivity pattern of skin. The same you experienced in the event which occurred after sun exposure 4 days ago. You might be surprised to see such kind of sensitivity as it happened for the first time. This is basically due to certain sensitizers. These sensitizers can be certain drugs such as pain killers, antibiotics or other related drugs. It can be due to Perfumes and cosmetics, and even certain Sunscreens and fabric whiteners or related substances can induce such reactions. I suggest you to kindly check for any recent change where any of the offending factor could be present. As you have recently recovered form sinus infection so it might be due to the certain drugs which you have taken for the same. To get the area in better condition kindly follow the suggestions below: 1. Do not pinch, pop or squeeze any of the affected areas. I suggest you to even not to touch the area unnecessarily. 2. Do not apply any creamy or oily stuff with fragrance in it directly at or near the affected areas. 3. Try to avoid any home remedies suggested by your friends or family members or otherwise self implicated therapies also. 4. Try avoiding situations of heat, sweating and humidity for long hours. Do not take hot showers and avoid heavy exercise and gym for few days. 5. Take two times bath. Do simple cold water compresses for three to four times a day. 6. Wear lose cotton clothes and cotton undergarments and change them two times in day. 7. You can apply cream containing Fluticasone cream for two times per day. Apply it in a very thin layer so that it should not be visible to the naked eye. Do not apply beyond 14 days. 8. Additionally if there is burning is present then can apply calamine lotion for two times in a very thin layer. 9. For itching you can take tablet loratadine (claritin or lorfast) two times a day. 10. Try all sun-avoidance measures, which include use of dark clothing and a broad-spectrum sun barrier on all the exposed areas. 11. You may require high potency steroid cream initially but for that I need to see the exact grade of skin condition. The best of the part would be to send few good resolution pictures of the area so that it can be analyzed best. You have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your queries better. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia) Do not worry you will be alright soon. Hope these informations will help you. If you have any further query I will be glad to help. Regards. Dr Sanjay MD (Dermatology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor